Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 207, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 3, 2005, 4:19 PM MDT for Morgan County, Colorado. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2005, 4:19 PM MDT (22:19 UTC)
- Expired
- Aug 3, 2005, 5:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Morgan County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:06 PM MDT | HAIL 0.75 | 15 N Fort Morgan, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 032219 SVRBOU COC087-032300- /O.NEW.KBOU.SV.W.0207.050803T2219Z-050803T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 419 PM MDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MORGAN COUNTY IN NORTHEAST COLORADO * UNTIL 500 PM MDT * AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF JACKSON RESERVOIR...OR ABOUT 18 MILES NORTHWEST OF FORT MORGAN...MOVING EAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELDONA... JACKSON RESERVOIR AND ANTELOPE SPRINGS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4052 10415 4035 10414 4035 10346 4051 10349 $$
1 follow-up statement
000 WWUS55 KBOU 032246 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 446 PM MDT WED AUG 3 2005 COC087-032300- /O.CON.KBOU.SV.W.0207.000000T0000Z-050803T2300Z/ MORGAN CO- 446 PM MDT WED AUG 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR NORTHERN MORGAN COUNTY... AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF JACKSON RESERVOIR...OR ABOUT 14 MILES NORTHWEST OF FORT MORGAN...MOVING EAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSON RESERVOIR AND ANTELOPE SPRINGS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4052 10415 4035 10414 4035 10346 4051 10349 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:04 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 3, 3:04 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT WED AUG 3 2005
.SHORT TERM...MID AND HIGH LEVEL MOISTURE CONTINUES TO STREAM ACROSS
AREA. AT THE SURFACE...A WEAK FRONT HAS PASSED THROUGH THE PLAINS
THIS MORNING...WHICH BUMPED DEWPOINTS INTO THE 50S WITH 40S ALONG
FOOTHILLS. LOW LEVELS CONTINUE TO MOISTEN...WITH GPS INTEGRATED
PRECIPITABLE WATER VALUES AROUND AN INCH ACROSS PLAINS. RADAR
SHOWING CONVECTION FIRING OVER MOUNTAINS AND FOOTHILLS...BEGINNING
TO PUSH ONTO PLAINS. FROM WATER VAPOR LOOPS...IT APPEARS THAT A
SHORTWAVE IS OVER NORTHWEST ARIZONA...AND IS EXPECTED TO SLIDE ACROSS
AREA TONIGHT. NEXT FRONT CURRENTLY MOVING ACROSS SOUTH DAKOTA AND
EASTERN WYOMING SHOULD BE ARRIVING IN NORTHEAST COLORADO AROUND
MIDNIGHT WHICH WILL INCREASE DEWPOINTS AND ENHANCE UPSLOPE. SO
THINGS APPEAR TO BE COMING TOGETHER TO CREATE SOME CONCERNS
OVERNIGHT WITH FOCUS AREA ALONG FOOTHILLS. LATEST ETA CROSS
SECTIONS DEEPEN UPSLOPE TO AROUND 600 MB BY 12Z THURSDAY AND DIV-Q
AND VERTICAL VELOCITY PROGS SHOW FORCING OVERNIGHT AS SHORTWAVE
MOVES ACROSS. PRECIPITABLE WATER VALUES EXPECTED TO INCREASE TO
AROUND 1.25 INCHES...NOT ALL THAT IMPRESSIVE BUT SUFFICIENT. THOUGH
THE POTENTIAL EXISTS FOR STABILIZATION BEHIND THE FRONT...CONCERNED
THAT UPSLOPE FLOW WILL KEEP BULK OF PRECIPITATION CONFINED TO
FOOTHILLS WITH BURN AREAS AT RISK. SO...WILL ISSUE FLASH FLOOD
WATCH FOR FOOTHILLS....NOW THROUGH 12Z (6AM) THURSDAY. SOME HEAVY
RAIN AND MAYBE LOCALIZED FLOODING POSSIBLE ELSEWHERE...BUT CONCERN
IS MINIMAL AND HEAVY RAIN WORDING SHOULD SUFFICE. ON THURSDAY...
UPSLOPE WEAKENS WITH DRIER AIR MOVING INTO MOUNTAINS. FOOTHILLS AND
PLAINS REMAIN SATURATED AS SHOWN BY CROSS SECTIONS. FORECAST
SOUNDINGS SHOW AIRMASS IS PRIMARILY STABLE THROUGH THE DAY AND CAPE
VALUES MINIMAL. DIV-Q VERTICAL VELOCITY PROGS SHOW SOME DESCENT AS
WELL. SO...DESPITE MOIST AIRMASS...CONVECTION APPEARS LIMITED.
SCATTERED POPS SEEM SUFFICIENT...WITH MORE SHOWERS THAT THUNDER.
GUIDANCE SHOWS HIGHS IN THE 60S...WHICH LOOKS REASONABLE GIVEN CLOUD
COVER. CURRENT TEMPERATURE GRIDS SEEM OKAY.
.LONG TERM...THE NAM MAINTAINS A VERY MOIST AMS OVER NORTHEAST
COLORADO AS THE TAIL END OF THE TROF AXIS BRUSHES ACRS THE CWFA. BY
FRIDAY MORNING...A DRIER NORTHERLY FLOW ALOFT DEVELOPS OVER THE
REGION. THE NAM MAINTAINS A FAIR AMOUNT OF CAPE OVER THE NORTHEAST
PLAINS THROUGH THE AFTN BUT THIS MAY BE OVERDONE. THE SELY FLOW
THAT DEVELOPS DURING THE DAY COULD AMOUNT TO A WEAK DENVER CYCLONE
IN THE AFTN WHICH COULD HELP FOCUS SOME OF THIS POTENTIAL. CAPES
ARE ADVERTISE TO BE IN THE 600-1000 J/KG RANGE ALONG THE FRONT RANGE
AND OVER THE PALMER DIVIDE. WILL HEDGE THE BETTER POPS IN THESE
AREAS. IN ADDITION...H7 TEMPERATURES SUPPORT SOME SLIGHTLY COOLER
TEMPERATURES AS WELL SO I ADJUSTED THOSE VALUE DOWN BY 1 OR 2
DEGREES. AS FOR SATURDAY THROUGH MONDAY...MDLS MAINTAIN MOST THE
MSTR OVER THE SRN HALF OF THE STATE WITH A DRIER NLY FLOW OVR NRN
COLORADO. GFS SHOW LITTLE IN THE WAY OF SFC FVBL LOW LVL THETA-E
MSTR OVER THE NORTHEAST PLAINS. FOR THIS REASON I DROPPED THE POPS
FOR THE NORTHERN HALF OF THE CWFA. RIDGE AXIS EVENTUALLY SHIFTS
EAST OF COLORADO BY MIDWEEK WITH A WEST TO SOUTHWESTERLY FLOW ALOFT
DEVELOPING. BY THAT SOME SOME SUBTROPICAL MSTR SHOULD START
INFILTRATING THE REGION FM THE SOUTHWEST.
&&
.BOU...FLASH FLOOD WATCH FOR ZONES FOR THE FRONT RANGE FOOTHILLS FM
3 PM MDT TONIGHT TO 6 AM MDT THURSDAY MORNING...
ZONES 35...36 AND 37.
&&
D-L/COOPERHazardous weather outlook, Aug 3, 10:49 AM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1049 AM MDT WED AUG 03 2005 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1049 AM MDT WED AUG 03 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON AND ON THE PLAINS BY LATE AFTERNOON. THE STORMS WILL INCREASE IN COVERAGE ON THE PLAINS THIS EVENING...WITH RAIN SHOWERS CONTINUING OVERNIGHT. WITH AN INCREASE IN MOISTURE OVER THE AREA...THE GREATEST THREAT TODAY IS HEAVY RAINFALL. THUNDERSTORMS WILL BE SLOW MOVING AND MAY TEND TO BE ANCHORED TO THE FOOTHILLS OR MOVE REPEATEDLY OVER THE SAME AREAS THIS EVENING. WHERE THIS OCCURS...SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE OVER A FEW HOURS WHICH COULD CREATE FLOODING PROBLEMS. A FLASH FLOOD WATCH COULD BE ISSUED FOR THE FOOTHILLS THIS AFTERNOON. ON THE PLAINS THIS AFTERNOON ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH HEAVY RAIN...WIND GUSTS TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY. WARMER AND DRIER WEATHER WILL RETURN TO THE AREA SATURDAY THROUGH TUESDAY WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM TODAY. D-L/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:45 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
| Aug 3, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 35 min |
| Aug 3, 4:58 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 30 min |
| Aug 3, 5:26 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.